Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Why am I experiencing unilateral piloerection in outside of thighs and underarms?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions
I am 59, female, 140 lbs, with pulmonary lymphangioleiomyomatosis, currently taking rapamune 2 mg to stall the disease. fev1 is 62%. In may i discovered a solitary pulm nodule, 1.8cm with speculated margins on CT. Recent PET scan was nonspecific for changes, maybe 2cm in size RML. I take pravastatin, lisinopril, Zyrtec D, calcium, CQ10, vitamins, no herbals and use travatan and dorzolamide for elevated eye pressures. PRNs are advil, flexural, norco for back pain. I am a heme onc nurse in Milwaukee, WI and travel to Europe and Central XXXXXXX Mexico often, hike in Arizona with oxygen, snorkel. I have started having episodes of piloerection in the early am hours that last a few seconds each time but occur often until I get up.The sensation is sometimes unilateral, but not always, and occurs on the outside of my thighs and upper arms. No fever, no cough, no sweating. Who should I see about this. All my cultures through BAL are negative for fungus etc.
Posted Tue, 24 Dec 2013 in Lung and Chest disorders
Answered by Dr. Yogesh D 1 hour later
Brief Answer: A dermatologist would be ideal. Detailed Answer: Hello, Thanks for choosing XXXXXXX I have carefully gone through your question, and I suggest you consult a dermatologist for your problem, as the problem you are describing pertains mainly to skin and its appendages. The most common culprits among medicines are alpha1 adrenoceptor agonists, and others which have this action. So if you could write back to me with the active compounds in each of the medicines you have listed, I can check if any of them have alpha agonist action. I hope this answers your question, you are welcome to ask for clarifications if need be. Wishing you good health. Best regards,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor